Allergic to Condoms?
Jul 18, 2002
Is it possible for a woman to be allergic to condoms? I ask this because after my partner and I have sex using a condom with in a couple of days I have symptoms similar to a yeast infection and over the counter medicatiosn do not help. Could it be something else? My doctor "never" sees anything when I go in for my visits.
Response from Mr. Kull
Vaginitis can be related to allergic reactions, and you could be experiencing an allergic reaction to latex. You could also be experiencing irritation to the lubrication, and specifically the spermicide, that is found on some brands of latex condoms. Try unlubricated latex condoms, and, in addition, use a brand of lubricant that doesn't contain nonoxynol-9 (K-Y Jelly might be the best place to start). Nonoxynol-9 is known to cause irritation to mucuous membranes, and might increase the risk of transmission of HIV if there is a simultaneous exposure to infected fluids.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Flu Symptoms After Rimming Worried I Have HIV
- Pain In Penis After Reused Needle Worried I Have HIV
- Painful Red Spots After Anal Fingering Worried I Have HIV
- Tingling In Feet After Eating Sperm Worried I Have HIV
- White Bumps On Penis After Condom Broke Worried I Have HIV
- Incurable Sexually Transmitted Diseases
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.